Volume 16, Issue 1
An Accurate Numerical Solution of a Two Dimensional Heat Transfer Problem with a Parabolic Boundary Layer

C. Clavero, J.J.H. Miller, E. O’Riordan & Grigory I. Shishkin

DOI:

J. Comp. Math., 16 (1998), pp. 27-39.

Published online: 1998-02

Preview Full PDF 511 2053
Export citation
  • Abstract

A singularly perturbed linear convection-diffusion problem for heat transfer in two dimensions with a parabolic boundary layer is solved numerically. The numerical method consists of a special piecewise uniform mesh condensing in a neighbourhood of the parabolic layer and a standard finite difference operator satisfying a discrete maximum principle. The numerical computations demonstrate numerically that the method is $\va$-uniform in the sense that the rate of convergence and error constant of the method are independent of the singular perturbation parameter $\va$. This means that no matter how small the singular perturbation parameter $\va$ is, the numerical method produces solutions with guaranteed accuracy depending solely on the number of mesh points used.

  • Keywords

Linear convection-diffusion parabolic layer piecewise uniform mesh finite difference

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-16-27, author = {}, title = {An Accurate Numerical Solution of a Two Dimensional Heat Transfer Problem with a Parabolic Boundary Layer}, journal = {Journal of Computational Mathematics}, year = {1998}, volume = {16}, number = {1}, pages = {27--39}, abstract = { A singularly perturbed linear convection-diffusion problem for heat transfer in two dimensions with a parabolic boundary layer is solved numerically. The numerical method consists of a special piecewise uniform mesh condensing in a neighbourhood of the parabolic layer and a standard finite difference operator satisfying a discrete maximum principle. The numerical computations demonstrate numerically that the method is $\va$-uniform in the sense that the rate of convergence and error constant of the method are independent of the singular perturbation parameter $\va$. This means that no matter how small the singular perturbation parameter $\va$ is, the numerical method produces solutions with guaranteed accuracy depending solely on the number of mesh points used. }, issn = {1991-7139}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/jcm/9139.html} }
TY - JOUR T1 - An Accurate Numerical Solution of a Two Dimensional Heat Transfer Problem with a Parabolic Boundary Layer JO - Journal of Computational Mathematics VL - 1 SP - 27 EP - 39 PY - 1998 DA - 1998/02 SN - 16 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/jcm/9139.html KW - Linear convection-diffusion KW - parabolic layer KW - piecewise uniform mesh KW - finite difference AB - A singularly perturbed linear convection-diffusion problem for heat transfer in two dimensions with a parabolic boundary layer is solved numerically. The numerical method consists of a special piecewise uniform mesh condensing in a neighbourhood of the parabolic layer and a standard finite difference operator satisfying a discrete maximum principle. The numerical computations demonstrate numerically that the method is $\va$-uniform in the sense that the rate of convergence and error constant of the method are independent of the singular perturbation parameter $\va$. This means that no matter how small the singular perturbation parameter $\va$ is, the numerical method produces solutions with guaranteed accuracy depending solely on the number of mesh points used.
C. Clavero, J.J.H. Miller, E. O’Riordan & Grigory I. Shishkin. (2019). An Accurate Numerical Solution of a Two Dimensional Heat Transfer Problem with a Parabolic Boundary Layer. Journal of Computational Mathematics. 16 (1). 27-39. doi:
Copy to clipboard
The citation has been copied to your clipboard